Discussions that mention methadone

Addiction & Recovery board


my boyfriend is on 7 days now of detoxing off opiates. he is taking clonidine and thiridizine(? spelling). He has seen a doctor and he prescribed this for the limb pain and crawls, and for sleep. the crawls are getting a bit better, but he is not sleeping. he has to see the dr. again on monday, and he wants to get some valium, or zanax now (off the street of course), but i am reluctant to do this because he has come this far getting off pills and methadone. Any suggestions for the sleeplessness, and any thing he can ask the dr. for that will help him? He is a great guy, single father of 2 small kids, and he can do this!! thanks
Tylenol PM works good for some people and its over the counter, he could also ask his Dr for some regualr sleeping meds. for me it does the oppsoite as do all sleeping meds, they wire me to the gills for some reason and keep me awake all night long, and I have tried them all.

I would not be buying drugs off the street though, that is not cool at all and he needs to stop that behaivior. zanax is very addicting in case you weren't aware, it is as addicting as pain pills are and worse to come off of and harder, it can also be dangerous. people get addicted to both valium and zanax so try and discourage him from taking those as he is trying to get clean and this defeats the purpose of him gettin off the drugs..

was he prescribed the methadone from a DR or did he get that off the street ? what are the crawls? I have never heard that term before do you mean his skin is feeling like its crawling, that is normal from opiate W/D and it will pass soon? I am glad he is workng with a DR and is at least getting the clonadine as that is supposed to be very helpful, I am not familiar with the other medication you mentioned but I think you might be spelling it wrong.. let us know what its called. How come he was taking methadone? is he a pain patient? Just curious. the best of luck to your BF.

he is doing really good, keep up the good work and I hope he does not get started on the zanax now as that is a bad drug to be hooked on to.....
thanks everyone for your replies. So far he is only taking the meds the dr prescribed and he took some melatoin last night but no help. His dr. is out til monday, and the nurses wont call in anything. The crawls as he describes them, says it feels like ants crawling up and down his legs and arms, and he cant be still. The sleep thing is really starting to get to him. He has two kids full time,with no help, and i guess lucky for him, he is not working now so he can concentrate on getting off the opiates. The previous dr he had got him hooked on loratabs and percocets 5 years ago, and this past summer he started taking methadone, from a friend, to try and wean off the pills. This dr. died and other drs around here are reluctant to take his patients, as most of them are addicts. I work full time, have no kids of my own, so i am trying very hard to help him as long as he keeps helping himself. My last boyfriend was an addict, he died 3 years ago, while battling addiction to methadone. his death was not drug related, but his life would have been alot better without methadone and that is what i keep telling b/f now.
Two or Three days of nothing but sleep would greatly help him, he sees the dr on monday, lets hope he makes it til then.